The prevention of anaphylactic reactions to iodine-containing contrast agents

  • S. V. Salo National M. M. Amosov Institute of Cardiovascular Surgery National Academy of Medical Sciences of Ukraine
  • Y. O. Lebedieva National M. M. Amosov Institute of Cardiovascular Surgery National Academy of Medical Sciences of Ukraine
  • Yu. A. Ruzhуn National M. M. Amosov Institute of Cardiovascular Surgery National Academy of Medical Sciences of Ukraine
Keywords: ischemic heart disease, allergic reaction, iodinated radiopaque agents, gadobutrolum, gadobutrolum

Abstract

Anaphylactic reactions to iodine-containing contrast agents (ICA) are fairly common and potentially life-threatening. At the same time, the use of ICA is contraindicated in some patients due to the risk of serious adverse effects. One of the most important circumstances is the prevalence of using of ICA in everyday clinical practice which determine the relevance of the problem. The article presents a literature review which focuses to the problem of prevention of anaphylactic reaction to ICA in patients requiring radiodiagnostic investigations. Also shows a clinical case of the effective use of Gadovist during coronary arteries (CA) stenting in patient with coronary heart disease (CHD) and allergic reactions to ICA in a history.

References

1. Коваленко В. М., Корнацький В. М., Манойленко Т. С. та ін. Динаміка стану здоров’я народу України та регіональні особливості / Аналітично-статистичний посібник. Київ, 2012. – 211 с.

2. Линденбратен. Л. Д., Королюк И. П. Медицинская радиология. 2-е издание. – М. : Медицина, 2000. – С. 617–619.

3. Терновой С. К. Неинвазивная диагностика атеросклероза и кальциноза коронарных артерий / С. К. Терновой, В. Е. Синицын, Н. В. Гагарина. М. : Атмосфера, 2003. – С. 140’144.

4. Brockow K. Contrast media hypersensitivity – scope of the problem // Toxicology. – 2005. – Vol. 209. – P. 189–192.

5. Morcos S. K. Review article: Acute serious and fatal reactions to contrast media: our current understanding // Br J Radiol. – 2005. – Vol. 78. – P. 686–693.

6. Katayama H., Yamaguchi K., Kozuka T., Takashima T., Seez P., Matsuura K. Adverse reactions to ionic and nonionic contrast media. A report from the Japanese Committee on the Safety of Contrast Media // Radiology. – 1990. – Vol. 175. – P. 621–628.

7. Akhtar N. J., Markowitz A. H., Gilkeson R. C. Multidetector computed tomography in the preoperative assessment of cardiac surgery patients // Radiol Clin North Am. – 2010. – Vol. 48(1). – P. 117–139H.

8. Almen T. The etiology of contrast medium reactions // Invest Radiol. – 1994. – Vol. 29 (suppl 1). – S37–S45.

9. Cochran S. T. Anaphylactoid reactions to radiocontrast media // Curr Allergy Asthma Rep. – 2005. – Vol. 5: – P. 28–31.

10. Laroche D., Namour F., Lefrancxois C. et al. Anaphylactoid and anaphylactic reactions to iodinated contrast material // Allergy. – 1999. – Vol. 54 (suppl 58). – P. 13–16.

11. Limbruno U., De Caterina R. Vasomotor effects of iodinated contrast media: just side effects? // Curr Vasc Pharmacol. – 2003. – Vol. 1. – P. 321–328.

12. Webb J. A., Stacul F., Thomsen H. S., et al. Late adverse reactions to intravascular iodinated contrast media // Eur Radiol. – 2003. – Vol. 13. – P. 181–184.

13. Tramer M. R., von Elm E., Loubeyre P., Hauser C. Pharmacological prevention of serious anaphylactic reactions due to iodinated contrast media: systematic review // BMJ. – 2006. – Vol. 333. – P. 675.

14. Strijkers G. J., Mulder W. J., van Tilborg G. A., Nicolay K. MRI contrast agents: current status and future perspectives // Anti-cancer Agents Med Chem. – 2007. – Vol. 7 (3). – P. 291–305.

15. Зубарев А. В. Методы медицинской визуализации –УЗИ, КТ, МРТ – в диагностике опухолей и кист пече-ни. – М. : Видар, 1996. – С. 46–58.

16. Клиническая иммунология и аллергология // Под ред. Г. Лолора, Т. Фишера, Д. Адельмана. – М. : Практика, 2000. – С. 357–393.

17. McCullough P. A. Effects of Intra-Arterial and Intravenous Iso-Osmolar Contrast Medium (Iodixanol) on the Risk of Contrast-Induced Acute Kidney Injury: A Meta- Analysis // Cardiorenal Med. – 2011. – Vol. 1. – P. 220–234.
Published
2016-09-12
How to Cite
Salo, S. V., Lebedieva, Y. O., & RuzhуnY. A. (2016). The prevention of anaphylactic reactions to iodine-containing contrast agents. Ukrainian Journal of Cardiovascular Surgery, (2 (25), 108-110. Retrieved from https://cvs.org.ua/index.php/ujcvs/article/view/249
Section
GENERAL ISSUES of CARDIOVASCULAR SURGERY